1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

Doctor hasn't prescribed antivirals...

Discussion in 'Your Living Room' started by Zach Maxwell, Sep 30, 2019.

  1. Gardengal

    Gardengal Member

    230
    8
    18
    May 12, 2015
    They will number you ear drum. Not terribly painful. Are you getting gent or steroids injected?
     
  2. Gardengal

    Gardengal Member

    230
    8
    18
    May 12, 2015
    Numb***
     
  3. taledo

    taledo New Member

    3
    0
    1
    Oct 30, 2019
    Steroids
     
  4. Rich

    Rich Member

    36
    4
    8
    Apr 21, 2019
    West Virginia
    Had the shot, no big deal, you'll get a little dizzy for about a minute
     
  5. Brother_of_Nool

    Brother_of_Nool Member

    70
    3
    8
    May 24, 2019
    New York
    I had one injection into my eardrum. It felt weird, but not painful. I think the most stressful part was the thought of what was going on.

    The treatment didn't help me, FWIW. My doctor said that if there was no improvement after a week, then there was no sense doing it again.

    Worth mentioning - I bought an otoscope after my ear trouble started, and I would takes pictures of my eardrum every few days to track any changes. After the injection, I could see that my eardrum was a bloody mess. When I asked about it, I was told that there was no way I could see my eardrum, and that it was "completely healed". He probably misunderstood me and thought I was using a series of mirrors to look into in my ear. It took months for it to look normal again. When I saw another doctor and mentioned the otoscope, I was told that I shouldn't use it. I get the feeling that some ENTs aren't used to people being able to check on their work, and they don't like the idea.
     
  6. Cheryl

    Cheryl Member

    782
    18
    18
    May 23, 2014
    I found it to be a little bit painful, but it only lasts a few seconds. The ENT first took something that looked like a small cigarette filter saturated in some type of numbing solution and held that to my eardrum for a few seconds. Burned like crazy. During the actual injection there was some burning and stinging.

    You'll be able to handle it. The pain is brief.

    I hope the injections bring you relief.
     
  7. Clare

    Clare Active Member

    335
    50
    28
    Mar 31, 2018
    Taledo, what medication will be injected in your ear? Steroids or gentamicin? They have very different effects and risks that you should be sure to understand beforehand. My thinking is that steroids are usually ineffective (has anyone here been helped by them???), and gentamicin has a significant risk of hearing loss and a difficult recovery period because the balance system gets destroyed. It's a chemical labyrinthectomy. It can stop vertigo, but may also require repeat injections after a year or two. Look at the postings by AnneT, who did a good job of journaling her recent experience with gentamicin. I considered gent treatment, but then opted for a laby because its greater effectiveness would do more to stop the anxiety that was crippling my life. I made the right decision for me, but surgery has its own risks and may not be preferable to others.
     
    • Agree Agree x 1

Share This Page